Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 19, NWS Shreveport, LA

May 22, 2024Bienville Parish, Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at May 22, 2024, 7:31 PM CDT for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2024, 7:31 PM CDT (00:31 UTC)
Expired
May 22, 2024, 7:59 PM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 4:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

904 
WFUS54 KSHV 230031
TORSHV
LAC013-015-119-230115-
/O.NEW.KSHV.TO.W.0019.240523T0031Z-240523T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
731 PM CDT Wed May 22 2024

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  South central Webster Parish in northwestern Louisiana...
  West central Bienville Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...

* Until 815 PM CDT.

* At 730 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 10 miles south of Haughton, or 10 miles southeast of
  Bossier City, moving east at 25 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  south central Webster, west central Bienville and southeastern
  Bossier Parishes, including the following locations... Lake
  Bistineau South, Noles Landing, Lake Bistineau North, Plum Orchard
  Landing, Curtis, and Koran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3237 9357 3242 9361 3251 9335 3236 9331
TIME...MOT...LOC 0030Z 261DEG 20KT 3239 9357 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

50
3 follow-up statements
749 
WWUS54 KSHV 230044
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
744 PM CDT Wed May 22 2024

LAC013-230053-
/O.CAN.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Bienville LA-
744 PM CDT Wed May 22 2024

...THE TORNADO WARNING FOR WEST CENTRAL BIENVILLE PARISH IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.

&&

LAT...LON 3241 9338 3240 9348 3244 9351 3247 9346
      3248 9345 3251 9335 3241 9332
TIME...MOT...LOC 0043Z 255DEG 22KT 3242 9346 

$$

LAC015-119-230115-
/O.CON.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Webster LA-Bossier LA-
744 PM CDT Wed May 22 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL WEBSTER AND SOUTHEASTERN BOSSIER PARISHES...

At 743 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Doyline, or 13 miles southeast of
Bossier City, moving east at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Noles Landing, Lake Bistineau North, Plum Orchard Landing, Curtis,
and Koran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3241 9338 3240 9348 3244 9351 3247 9346
      3248 9345 3251 9335 3241 9332
TIME...MOT...LOC 0043Z 255DEG 22KT 3242 9346 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

50
223 
WWUS54 KSHV 230056
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
756 PM CDT Wed May 22 2024

LAC015-230105-
/O.CAN.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Bossier LA-
756 PM CDT Wed May 22 2024

...THE TORNADO WARNING FOR SOUTHEASTERN BOSSIER PARISH IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.

&&

LAT...LON 3241 9342 3247 9344 3250 9338 3251 9335
      3248 9334 3241 9332
TIME...MOT...LOC 0055Z 256DEG 20KT 3244 9337 

$$

LAC119-230115-
/O.CON.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Webster LA-
756 PM CDT Wed May 22 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL WEBSTER PARISH...

At 755 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Doyline, or 13 miles southwest of Minden, moving
east at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Noles Landing, Plum Orchard Landing, and Lake Bistineau North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3241 9342 3247 9344 3250 9338 3251 9335
      3248 9334 3241 9332
TIME...MOT...LOC 0055Z 256DEG 20KT 3244 9337 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

50
058 
WWUS54 KSHV 230059
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
759 PM CDT Wed May 22 2024

LAC119-230108-
/O.CAN.KSHV.TO.W.0019.000000T0000Z-240523T0115Z/
Webster LA-
759 PM CDT Wed May 22 2024

...THE TORNADO WARNING FOR SOUTH CENTRAL WEBSTER PARISH IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, hail and gusty 
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.

Remember, a Severe Thunderstorm Warning still remains in effect for 
southern portions of Webster Parish. 

&&

LAT...LON 3241 9342 3247 9344 3250 9338 3251 9335
      3248 9334 3241 9332
TIME...MOT...LOC 0055Z 261DEG 20KT 3244 9336 

$$

50

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 22, 5:31 PM CDT, 2 hours earlier.

Area forecast discussion, May 22, 5:31 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Shreveport LA
531 PM CDT Wed May 22 2024

...New UPDATE, SHORT TERM...

.UPDATE...
Issued at 527 PM CDT Wed May 22 2024

Headlines for Severe Thunderstorm Watch 290 until 11 pm

&&

.SHORT TERM...
(This evening through Thursday Night)
Issued at 527 PM CDT Wed May 22 2024

No changes to forecast parameters needed as they were already in
place, but we have a pre period issuance to cover the remaining
afternoon portion. /24/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 250 PM CDT Wed May 22 2024

As of this writing, Friday looks to begin with a discernible gap in
the precip grids, but this may be wise to take with a grain of salt,
as the ArkLaTex feels locked into something of a "rinse and repeat"
forecast cycle for at least a few more days while the pseudo-
stationary surface boundary draped along our north continues to work
with in tandem with upper level flow to steer one round of storms
after another into our region. This looks to be the case once again
by Friday evening, with storm chances along and north of the I-20
corridor developing and continuing overnight before diminishing
Saturday morning, followed by some drying Saturday afternoon and a
similar performance overnight into Sunday, this time restrained
largely to the I-30 corridor and areas to the north. Details
regarding coverage and timing are, of course, subject to change.

The weekend will see persistent southerly flow reinforce the warming
trend experienced this week, with widespread highs in the low 90s
across the region and an increase in highs climbing into the middle
90s, in concert with dewpoints in the low to mid 70s, these will
make for uncomfortable to oppressive humidity for portions of the
region before a regime change finally takes effect.

Said pattern shift looks to manifest during the day Monday, as the
upper level troughing associated with the surface boundary finally
gets nudged north and east by a building ridge out of the west. This
transitional pattern will allow for northwesterly flow to return
area lows to the 60s and highs to the 80s through at least the
middle of next week, followed by a fairly quick return to the 90s by
the end of this extended forecast period.

/26/

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Wed May 22 2024

VFR conditions are expected this afternoon and at least a portion
of this evening, with cu cigs expected to persist across much of
the region through this time. However, convection will continue to
increase through the afternoon across portions of NE TX/SW AR,
possibly affecting the TXK terminal by mid-afternoon. This
convection should eventually build farther SE across E TX and into
N LA by/after 00Z Thursday, affecting the I-20 terminals between
00-03Z. MVFR cigs with gusty winds/reduced vsbys are likely
in/near the convection, although these storms should develop a
cold pool deep enough to delay the onset of low cloud development
through much of the overnight hours generally along/N of I-20.
However, low MVFR/IFR cigs will be possible at LFK especially if
convection does not affect this terminal late this
evening/overnight. Once diurnal heating commences shortly after
daybreak, should begin to see IFR/low MVFR cigs develop over the
area, which will slowly lift/eventually scatter out by the end of
the 18Z TAF period. S winds 8-13kts with occasional higher gusts
to 20kts, will become SSE and diminish below 10kts, except gusty
in/near convection. Winds should diminish to 5kts or less once the
convection diminishes late tonight. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  90  73  93 /  70  20  30   0
MLU  70  90  71  93 /  60  20  20   0
DEQ  66  84  67  87 /  60  50  60  10
TXK  69  87  70  91 /  70  40  50  10
ELD  67  87  68  91 /  80  30  40  10
TYR  70  88  73  92 /  70  20  20   0
GGG  70  88  72  91 /  70  20  30   0
LFK  71  91  73  93 /  40  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....26
AVIATION...15
Hazardous weather outlook, May 22, 3:23 AM CDT, 16 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
323 AM CDT Wed May 22 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
323 AM CDT Wed May 22 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms will become widespread late this
afternoon, into the evening and overnight hours across much of the
Four State Region. Large hail, damaging thunderstorm wind gusts and
locally heavy downpours will be the primary threats with an isolated
tornado threat as well. The severe weather threat should end from
northwest to southeast across the Four State Region overnight
tonight. While widespread flooding is not likely through tonight,
flooding of low lying and flood prone areas will be possible with
heavy downpours through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe weather will be possible once again late Thursday into
Thursday Night, late Friday into Friday Night and again late in the
day on Saturday across mainly portions of Northeast Texas, Southeast
Oklahoma and Southwest Arkansas. Large hail and damaging
thunderstorm wind gusts will again be the main threats Thursday,
Friday and Saturday.

A strong cold front will move through the region on Memorial Day and
Monday Night bringing with it another chance of thunderstorms. Before
the cold front arrives late on Monday, we will see some of the
hottest temperatures of the late Spring Season with afternoon high
temperatures both Saturday and Sunday in the lower to middle 90s.
Combine this with high afternoon humidity and heat indices could
approach 105 degrees across some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be likely later this afternoon and into the
late evening and early overnight periods tonight with the development
of severe thunderstorms.

13

In the hours before

Local storm report, May 22, 6:52 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
652 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Hail             6 S Shreveport          32.38N 93.80W
05/22/2024  E1.00 Inch       Caddo              LA   CO-OP Observer

            Reported in the Deepwoods Subdivision.

&&

20
Local storm report, May 22, 6:58 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
658 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Hail             4 W Bradley             33.11N 93.72W
05/22/2024  E0.70 Inch       Lafayette          AR   Emergency Mngr

            Reported in near Gin City community.

&&

20
Local storm report, May 22, 7:00 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
700 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     Hail             6 S Shreveport          32.39N 93.80W
05/22/2024  E1.75 Inch       Caddo              LA   Public

            Reported in Chasewood Subdivision.

&&

20
Local storm report, May 22, 7:04 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
704 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     Hail             6 S Shreveport          32.38N 93.80W
05/22/2024  E1.75 Inch       Caddo              LA   CO-OP Observer

            Large hail reported in Deepwoods
            Subdivision. Also, estimated 60 mph winds.

&&

20
Local storm report, May 22, 7:07 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
707 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Hail             3 S Shreveport          32.42N 93.79W
05/22/2024  E1.75 Inch       Caddo              LA   Public

            Reported just north of intersection of
            Mansfield Road Inner Loop 3132.

&&

20
Local storm report, May 22, 7:16 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
716 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Hail             6 S Barksdale Air Force 32.41N 93.69W
05/22/2024  E1.00 Inch       Caddo              LA   NWS Employee

            Reported off of Youree Drive near Stratmore
            Drive in southeast Shreveport.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:08 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Caddo57 min
May 22, 7:21 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster54 min
May 22, 7:44 PM CDTSevere Thunderstorm WarningSHVOuachita, Union31 min
May 22, 7:47 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto58 min
May 22, 7:51 PM CDTFlash Flood WarningSHVBossier, Caddo4 hr
May 22, 7:52 PM CDTSpecial Weather StatementSHVLincoln38 min
May 22, 7:55 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster50 min
May 22, 8:16 PM CDTSevere Thunderstorm WarningSHVLincoln, Union59 min
May 22, 8:39 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln66 min
May 22, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Caddo, De Soto, Red River45 min
May 22, 8:52 PM CDTFlash Flood WarningSHVClaiborne, Union3 hr
May 22, 8:55 PM CDTFlash Flood WarningSHVLincoln, Ouachita, Union5 hr
May 22, 9:19 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Webster56 min
May 22, 9:35 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union40 min
May 22, 9:44 PM CDTSpecial Weather StatementSHVBossier, Caddo, Webster46 min
May 22, 10:04 PM CDTSevere Thunderstorm WarningSHVOuachita, Union41 min
May 22, 10:06 PM CDTSpecial Weather StatementSHVBienville39 min
May 22, 10:10 PM CDTSpecial Weather StatementSHVDe Soto35 min
May 22, 10:29 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, Lincoln, Webster3 hr
May 22, 10:48 PM CDTSpecial Weather StatementSHVBienville, Red River57 min
May 22, 11:36 PM CDTSpecial Weather StatementSHVJackson, Ouachita, Winn54 min
May 22, 11:41 PM CDTSpecial Weather StatementSHVLincoln49 min
May 22, 11:56 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Ouachita, Winn34 min
May 23, 12:29 AM CDTSpecial Weather StatementSHVCaldwell, Ouachita31 min
May 23, 8:45 AM CDTRiver Flood WarningSHVWebster12 hr
May 23, 3:10 PM CDTSpecial Weather StatementSHVClaiborne35 min
May 23, 3:48 PM CDTSpecial Weather StatementSHVUnion27 min
May 23, 5:35 PM CDTSpecial Weather StatementSHVWinn25 min
May 23, 5:49 PM CDTSpecial Weather StatementSHVWinn26 min

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.